Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Is it OK to continue taking LIPSTAT (Pravastatin Sodium Tablet 20mg) daily?

Is it ok to continue taking LIPSTAT (Pravastatin Sodium Tablet 20mg) daily. Recently I read that many cholesterol lowering statins carry serious health risks ? destruction of muscle, liver damage, increased risk of cancer , suppression of the immune system etc etc. I have been taking this tablet since last 2 years after dinner. Also can you suggest the right time to take this tablet?.morning or night time, before or after food. Thank you in advance.
Asked On : Mon, 21 Mar 2011
Answers:  1 Views:  690
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General & Family Physician 's  Response
Hello and welcome to healthcare magic!!!
Since you have been taking it for two years you can continue the drug and yes a few drugs in the statin group have been associated with rhabdomyolysis(muscle damage) but they have been discontinued. and you can take the tablet in the night after dinner as digestion of food along with tablet aids in it's absorption.
Get your blood lipid profile done so that your doctor can adjust the dose accordingly.
take care.
Answered: Mon, 21 Mar 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor